my 9 month daughter had been put on amoxicillin for her sinus infection. when we started giving it to her, she seemed fine up until 2 weeks later then I noticed what looked like tons of mosquito
bites on her leg. couple days later, I noticed she had these red & white welts on her arm & was quickly spreading to her chest, back & up to her neck. I was panicing so i rushed her to the er & the doc said she had hives from the amoxicillin. they gave her benadryl, so we took her home & the next morning, it seemed worse... infact, her ears were so swollen I had to take her earrings off! I've been giving the benadryl every 6 hrs for almost 3 days & it seems like (to me) that the benadryl is making it worse. the hives go from
good to bad to good to bad again. I just want it to go away!!! is anyone else experiencing this similar problem?
Welcome to the community. The hives arean't changing or being noticed after bathing, right? Because the warm water will sometimes make them get bad again and the rash appear and get worse then get better again. There's a Benadryl that's dye free that they make .. may be worth a try using that one in case it's something in the Benadryl since that is the first time being intro'd, too. I'm not a Dr or medical professional, just a mom with too much allregy experience with 2 of my 4 children.
Hope this helps .. keep us posted and I hope she is doing better soon. The other thought that comes to mind is this allergy is not related to the amoxicillan and isn't going away because of the trigger and it's coincidental to the med. But I'm not a medical professional, so may be worth asking your dr and givning him/her an update.
hey, thanks for your advice :) my daughter's hives seem to be getting better, but it's already been over a week & it's still there. her hives seem to act up when she's hot or after she takes a bath. I took her back to the doc & they said I just have to wait it out & to give her benadryl only if she needs it. I gave her benadryl for the past week straight & I feel like I don't want to keep giving it if it isn't helping. I'm hoping this is only a "temporary" thing since the amoxicillin is already out of her body & the hives goes away for good. the doc also said it probably started with the antibiotic & then afterwards her body mustve released the wrong histamine which then caused a bad reaction (hives) to her body. my poor baby, it's so sad to see her like that- I'm just glad she's not in any pain or discomfort. thanks again!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.